Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 28, 2021, 7:44 PM EDT for Baker County, Early County, Miller County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 7:44 PM EDT (23:44 UTC)
- Expired
- Jul 28, 2021, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
Counties Baker County, GA, Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 76 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WWUS82 KTAE 282344
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
744 PM EDT Wed Jul 28 2021
ALZ067-069-GAZ121-123-142>145-156-157-290030-
Henry AL-Houston AL-Miller GA-Decatur GA-Baker GA-Mitchell GA-
Calhoun GA-Clay GA-Grady GA-Early GA-
744 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND
NORTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...NORTHEASTERN
DECATUR...NORTHWESTERN GRADY...MILLER...SOUTH CENTRAL CLAY...
SOUTHWESTERN MITCHELL...BAKER...SOUTHWESTERN CALHOUN AND EARLY
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 830 PM EDT/730 PM CDT/...
At 743 PM EDT/643 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles northwest of
Blakely to 6 miles southeast of Arlington to 8 miles south of Newton.
Movement was southwest at 15 mph.
Pea size hail and winds up to 45 mph are possible with these storms
in addition to heavy rainfall.
Locations impacted include...
Colquitt, Newton, Blakely, Arlington, Columbia, Douglasville,
Centerville, Damascus, Haleburg, Iveys Mill, Hayes, Rock Hill,
Harrells Still, Barber, Bellview, Rowena, Vada, Hopeful, Howards Mill
and Pearce.
LAT...LON 3143 8459 3125 8423 3092 8431 3124 8526
3156 8512
TIME...MOT...LOC 2343Z 030DEG 15KT 3149 8503 3138 8464 3120 8437
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 7:33 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 28, 7:33 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
733 PM EDT Wed Jul 28 2021
.AVIATION...
[Through 00Z Friday]
Increased shower and thunderstorm activity is expected to continue
into tonight with some storms being severe. Terminals near
stronger storms will experience IFR/LIFR conditions. Outside of
that, conditions will generally be VFR with the exception of some
low cigs mainly near KABY and KVLD in the early morning hours,
improving by mid morning.
&&
.PREV DISCUSSION [257 PM EDT]...
.NEAR TERM [Through Thursday]...
The eastern edge of a deep layer ridge will be advecting eastward
into our region starting tonight, which is expected to impose
northerly to northwesterly across the region at the mid to upper
levels. This will aid in lowering the PW values across the region
from near 2 inches to the 1.7-1.9 inch range, with those 1.9 inch
values hugging the coastline. This will predominantly keep
precipitation mostly along the coastline; however, overall, PoPs are
expected to be much lower in general across the region as much of
the upper level forcing has left the region. Not only will the PoPs
be lower, because of the upper level ridging; however, the main
story for tomorrow, will be that heat indices will be at or near our
advisory level of 108 degrees. This has warranted a heat advisory to
be issued across much of the region, except the extreme eastern
Florida Big Bend counties. Generally speaking, temperatures tomorrow
will climb into the mid to upper 90s across the region with
dewpoints in the mid 70s, which will create heat index values in the
range of 107-109 for tomorrow. Sensitive parties should spend more
time indoors in air conditioning, and take frequent breaks if
working outdoors. Lows tonight will start out warm with temperatures
in the mid 70s expected to start the day across much of the region.
.SHORT AND LONG TERM [Thursday Night Through Wednesday]...
HOT! HOT! With the potential for dangerous heat! Friday and
Saturday.
Northwest to southeast oriented upper ridge will be in place from
the near term through Saturday night. Very low rain chances
expected through Saturday night which means less clouds and more
heat. This will be the hottest temperatures thus far this year and
perhaps of this year. High temperatures both Friday and Saturday
will soar into the upper 90s with a few locations possible
reaching over the century mark. As dewpoints will remain in the
mid to upper 70s and little chance for mixing, heat indices
(feels-like temperatures) will be well above heat advisory
(108-112F heat indices) and approaching excessive heat warning
(113F+ heat indices). This dangerous heat is expected Friday-
Saturday. Drink plenty of water, wear loose fitting clothing,
check on pets and the elderly and those without air conditioning.
Be mindful of work/rest cycles as well and spend time in shade or
air conditioning and seek medical help if experiencing symptoms
of heat stress/exhaustion.
Rain chances will increase at the beginning of the next work week
as an upper trough swings southward into the southeast US, and
effectively bringing heat indices down below advisory levels.
Highs wont be as high with upper 80s to low 90s beginning Monday.
.MARINE...
Outside of thunderstorm activity, favorable boating conditions
will continue as light to gentle west to southwest winds hold
through the week. An increase in winds is expected this weekend,
near moderate breeze, putting us near cautionary levels Sunday
into Monday.
.FIRE WEATHER...
Outside of low dispersions, there are minimal fire weather
concerns expected over the next couple of days. With hot
temperatures and the chances of precipitation dropping across the
region; however, interested parties should watch for fuels to dry
out, which may lead to future fire weather concerns if
precipitation doesn't return to the area.
.HYDROLOGY...
A temporary return to typical summertime (or even below-average)
rain chances is on tap beginning on Thursday before widespread
precipitation appears poised to affect us early next week. As far
as rivers are concerned, several remain in action stage in the
Ochlockonee and Suwannee basins, but are mostly cresting or
falling. The exceptions are Rock Bluff, Wilcox, and Manatee
Springs, which are forecast to rise over the next few days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 94 75 98 77 / 30 40 10 20 10
Panama City 78 92 79 94 80 / 20 50 20 20 10
Dothan 74 95 75 98 77 / 30 10 0 20 0
Albany 76 96 77 100 78 / 30 0 0 10 0
Valdosta 73 94 74 98 76 / 30 20 0 20 0
Cross City 75 90 75 92 78 / 30 30 20 30 10
Apalachicola 77 89 78 91 80 / 30 50 30 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 10 AM EDT /9 AM CDT/ to 7 PM EDT /6 PM CDT/
Thursday for Calhoun-Central Walton-Coastal Bay-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Jackson-Leon-Liberty-Madison-North Walton-South Walton-
Washington.
GA...Heat Advisory from 10 AM to 7 PM EDT Thursday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Heat Advisory from 9 AM to 6 PM CDT Thursday for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Scholl/KR
LONG TERM...Scholl/KR
AVIATION...Humphreys
MARINE...Scholl/KR
FIRE WEATHER...Bunker
HYDROLOGY...IG3In the hours before
Special weather statement, Jul 28, 5:45 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 PM CDT Wed Jul 28 2021
ALZ066-068-069-282230-
Dale AL-Geneva AL-Houston AL-
445 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...NORTHEASTERN
GENEVA AND CENTRAL HOUSTON COUNTIES UNTIL 530 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cowarts, or near Dothan, moving southwest at 15 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Dothan, Taylor, Midland City, Kinsey, Ashford, Cowarts, Webb,
Malvern, Rehobeth, Grimes, Avon, Madrid, Memphis, Hollis Dairy Road,
Enon, Wilson Mill, Keytons, Light, Smyrna and Green Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3131 8531 3120 8521 3101 8539 3114 8554
3126 8558 3132 8541
TIME...MOT...LOC 2145Z 051DEG 11KT 3123 8535
21-WDSpecial weather statement, Jul 28, 6:14 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
614 PM EDT Wed Jul 28 2021
GAZ128>131-147-148-161-282300-
Berrien GA-Tift GA-Lanier GA-Irwin GA-Cook GA-Turner GA-Ben Hill GA-
614 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...IRWIN...BERRIEN...EASTERN
TURNER...NORTHERN LANIER...TIFT AND WESTERN BEN HILL COUNTIES UNTIL
700 PM EDT...
At 613 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fitzgerald to 8 miles southwest of Ambrose
to near Nicholls. Movement was south at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Tifton, Nashville, Adel, Ocilla, Fitzgerald, Sparks, Enigma, Ray
City, Lenox, Alapaha, Phillipsburg, Mystic, Unionville, Meigs,
Sycamore, Rebecca, Waterloo, Pinetta, Inaha and Allenville.
LAT...LON 3109 8350 3132 8351 3133 8355 3147 8359
3180 8364 3180 8361 3185 8361 3184 8327
3156 8308 3156 8306 3148 8311 3147 8314
3146 8315 3140 8314 3133 8306 3130 8306
3129 8304 3119 8305 3118 8297 3105 8297
TIME...MOT...LOC 2213Z 020DEG 27KT 3179 8330 3151 8311 3144 8268
21-WDSpecial weather statement, Jul 28, 6:40 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
640 PM EDT Wed Jul 28 2021
GAZ127>131-146>148-282330-
Berrien GA-Tift GA-Worth GA-Colquitt GA-Irwin GA-Cook GA-Turner GA-
Ben Hill GA-
640 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...WESTERN IRWIN...BERRIEN...
TURNER...EASTERN COLQUITT...TIFT...WESTERN BEN HILL AND SOUTHEASTERN
WORTH COUNTIES UNTIL 730 PM EDT...
At 640 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Fitzgerald to 6 miles
southwest of Ocilla to near Willacoochee. Movement was southwest at
30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Tifton, Nashville, Moultrie, Adel, Ashburn, Ocilla, Sylvester,
Sparks, Enigma, Omega, Norman Park, Lenox, Poulan, Ty Ty, Alapaha,
Phillipsburg, Mystic, Unionville, Worth and Terrell.
LAT...LON 3185 8354 3184 8334 3155 8325 3145 8314
3140 8314 3139 8312 3136 8311 3133 8306
3130 8305 3104 8339 3112 8380 3180 8379
3180 8361 3185 8361
TIME...MOT...LOC 2240Z 043DEG 27KT 3177 8338 3151 8331 3134 8313
21-WDLocal storm report, Jul 28, 7:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 5 NNE GLADYS 31.53N 83.20W
07/28/2021 IRWIN GA 911 CALL CENTER
TREE DOWN ON DAISY ROAD. TIME ESTIMATED BY
RADAR.
&&
KGGLocal storm report, Jul 28, 7:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 N NASHVILLE 31.21N 83.25W
07/28/2021 BERRIEN GA 911 CALL CENTER
NUMEROUS TREES AND POWERLINES DOWN ACROSS
BERRIEN COUNTY.
&&
KGGSpecial weather statement, Jul 28, 7:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
744 PM EDT Wed Jul 28 2021
ALZ067-069-GAZ121-123-142>145-156-157-290030-
Henry AL-Houston AL-Miller GA-Decatur GA-Baker GA-Mitchell GA-
Calhoun GA-Clay GA-Grady GA-Early GA-
744 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND
NORTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...NORTHEASTERN
DECATUR...NORTHWESTERN GRADY...MILLER...SOUTH CENTRAL CLAY...
SOUTHWESTERN MITCHELL...BAKER...SOUTHWESTERN CALHOUN AND EARLY
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 830 PM EDT/730 PM CDT/...
At 743 PM EDT/643 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles northwest of
Blakely to 6 miles southeast of Arlington to 8 miles south of Newton.
Movement was southwest at 15 mph.
Pea size hail and winds up to 45 mph are possible with these storms
in addition to heavy rainfall.
Locations impacted include...
Colquitt, Newton, Blakely, Arlington, Columbia, Douglasville,
Centerville, Damascus, Haleburg, Iveys Mill, Hayes, Rock Hill,
Harrells Still, Barber, Bellview, Rowena, Vada, Hopeful, Howards Mill
and Pearce.
LAT...LON 3143 8459 3125 8423 3092 8431 3124 8526
3156 8512
TIME...MOT...LOC 2343Z 030DEG 15KT 3149 8503 3138 8464 3120 8437
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:07 AM EDT | Special Marine Warning | TAE | 72 min | |
| Jul 28, 1:40 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 28, 1:43 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 62 min |
| Jul 28, 1:45 PM EDT | Special Weather Statement | TAE | Franklin | 45 min |
| Jul 28, 2:02 PM EDT | Special Weather Statement | TAE | Franklin | 43 min |
| Jul 28, 2:26 PM EDT | Special Weather Statement | TAE | Calhoun | 64 min |
| Jul 28, 2:34 PM EDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more | 28 hr |
| Jul 28, 2:37 PM EDT | Special Marine Warning | TAE | 55 min | |
| Jul 28, 2:58 PM EDT | Special Weather Statement | TAE | Washington | 62 min |
| Jul 28, 3:31 PM EDT | Special Weather Statement | TAE | Bay | 59 min |
| Jul 28, 4:50 PM EDT | Special Weather Statement | TAE | Walton | 40 min |
| Jul 28, 5:07 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 16 min |
| Jul 28, 6:51 PM EDT | Areal Flood Advisory | TAE | Leon | 114 min |
| Jul 28, 7:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 34 min |
| Jul 27, 8:29 PM EDT | Special Weather Statement | TAE | Lowndes | 46 min |
| Jul 27, 8:45 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 30 min |
| Jul 28, 5:34 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 41 min |
| Jul 28, 6:14 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Irwin, Tift, Turner | 46 min |
| Jul 28, 6:21 PM EDT | Areal Flood Advisory | TAE | Thomas | 114 min |
| Jul 28, 6:30 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier | 30 min |
| Jul 28, 6:40 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Irwin, Tift, Turner | 50 min |
| Jul 28, 7:00 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 45 min |
| Jul 28, 7:22 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Thomas, Tift and 1 more | 38 min |
| Jul 28, 5:45 PM EDT | Special Weather Statement | TAE | Houston | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.